Alert archive / Oregon / Gale Warnings in 2010

Gale Warning 21, NWS Portland, OR

March 27, 2010

NWS Portland, OR issued this gale warning at Mar 27, 2010, 8:36 AM PDT. It took effect at Mar 27, 2010, 11:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2010, 8:36 AM PDT (15:36 UTC)
In effect from
Mar 27, 2010, 11:00 PM PDT
Expired
Mar 28, 2010, 5:00 AM PDT
In force
6 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WHUS76 KPQR 271536
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
836 AM PDT SAT MAR 27 2010

PZZ270-275-272345-
/O.CON.KPQR.SI.Y.0040.100327T1900Z-100328T0600Z/
/O.UPG.KPQR.GL.A.0010.100328T0600Z-100328T1200Z/
/O.NEW.KPQR.GL.W.0021.100328T0600Z-100328T1200Z/
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
836 AM PDT SAT MAR 27 2010

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM NOON
TODAY TO 11 PM PDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY FOR WINDS REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING. 

A PACIFIC STORM SYSTEM WILL BRING STRONG WINDS TO THE WATERS
THIS AFTERNOON THROUGH SUNDAY MORNING. THE STRONGEST WINDS WILL
OCCUR LATE TONIGHT WITH SOUTH WINDS LIKELY REACHING 30 TO 40 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ250-255-272345-
/O.EXT.KPQR.SI.Y.0041.100328T0300Z-100328T0600Z/
/O.UPG.KPQR.GL.A.0010.100328T0600Z-100328T1200Z/
/O.NEW.KPQR.GL.W.0021.100328T0600Z-100328T1200Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
836 AM PDT SAT MAR 27 2010

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 8 PM TO
11 PM PDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT
SUNDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM
8 PM TO 11 PM PDT THIS EVENING. THE GALE WATCH IS NO LONGER IN
EFFECT. 

A PACIFIC STORM SYSTEM WILL BRING STRONG WINDS TO THE WATERS
THIS EVENING THROUGH SUNDAY MORNING. THE STRONGEST WINDS WILL
OCCUR LATE TONIGHT WITH SOUTH WINDS LIKELY REACHING 30 TO 40 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ210-272345-
/O.CON.KPQR.RB.Y.0040.100328T0300Z-100329T1200Z/
COLUMBIA RIVER BAR-
836 AM PDT SAT MAR 27 2010

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 8 PM
THIS EVENING TO 5 AM PDT MONDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 8 PM
THIS EVENING TO 5 AM PDT MONDAY. 

.IN THE MAIN CHANNEL...COMBINED SEAS 6 FT TODAY AND THIS
EVENING...THEN BUILDING TO 10 FT OVERNIGHT. HOWEVER...SEAS WILL
TEMPORARILY BUILD TO 8 FT WITH BREAKERS POSSIBLE DURING THE EBB
CURRENT AROUND 330 PM THIS AFTERNOON...AND TO 14 FT DURING THE
EBB OCCURRING AROUND 4 AM SUN MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$
4 follow-up statements
590 
WHUS76 KPQR 272107
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
207 PM PDT SAT MAR 27 2010

PZZ270-275-280515-
/O.CON.KPQR.SI.Y.0040.000000T0000Z-100328T0600Z/
/O.CON.KPQR.GL.W.0021.100328T0600Z-100328T1200Z/
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
207 PM PDT SAT MAR 27 2010

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
PDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
PDT SUNDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT
UNTIL 11 PM PDT THIS EVENING. 

A PACIFIC STORM SYSTEM WILL BRING STRONG WINDS TO THE WATERS THIS
AFTERNOON THROUGH EARLY SUNDAY MORNING. THE STRONGEST WINDS WILL
OCCUR LATE TONIGHT WITH SOUTH WINDS LIKELY REACHING 30 TO 40 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ250-255-280515-
/O.EXT.KPQR.SI.Y.0041.100327T2107Z-100328T0600Z/
/O.CON.KPQR.GL.W.0021.100328T0600Z-100328T1200Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
207 PM PDT SAT MAR 27 2010

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 PM PDT
THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
PDT SUNDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 11 PM
PDT THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM 11 PM
THIS EVENING TO 5 AM PDT SUNDAY. 

A PACIFIC STORM SYSTEM WILL BRING STRONG WINDS TO THE WATERS
BEGINNING THIS AFTERNOON AND CONTINUING THROUGH EARLY SUNDAY
MORNING. THE STRONGEST WINDS WILL OCCUR JUST BEFORE SUNRISE WITH
SOUTH WINDS LIKELY REACHING 30 TO 40 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ210-280515-
/O.CON.KPQR.RB.Y.0040.100328T0300Z-100329T1200Z/
COLUMBIA RIVER BAR-
207 PM PDT SAT MAR 27 2010

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 8 PM
THIS EVENING TO 5 AM PDT MONDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 8 PM
THIS EVENING TO 5 AM PDT MONDAY. 

.IN THE MAIN CHANNEL...COMBINED SEAS 6 FT THIS EVENING...THEN
BUILDING TO 10 FT OVERNIGHT. HOWEVER...SEAS WILL TEMPORARILY BUILD
TO 8 FT WITH BREAKERS POSSIBLE DURING THE EBB CURRENT AROUND 330
PM THIS AFTERNOON...AND TO 14 FT DURING THE EBB CURRENT AROUND 4
AM SUN MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$
460 
WHUS76 KPQR 280336
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
836 PM PDT SAT MAR 27 2010

PZZ270-275-281145-
/O.CON.KPQR.SI.Y.0040.000000T0000Z-100328T0600Z/
/O.CON.KPQR.GL.W.0021.100328T0600Z-100328T1200Z/
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
836 PM PDT SAT MAR 27 2010

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
PDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
PDT SUNDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT
UNTIL 11 PM PDT THIS EVENING. 

A PACIFIC STORM SYSTEM WILL BRING STRONG WINDS TO THE WATERS THROUGH
EARLY SUNDAY MORNING. THE STRONGEST WINDS WILL OCCUR LATE TONIGHT
WITH SOUTH WINDS LIKELY REACHING 30 TO 40 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ250-255-281145-
/O.CON.KPQR.SI.Y.0041.000000T0000Z-100328T0600Z/
/O.CON.KPQR.GL.W.0021.100328T0600Z-100328T1200Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
836 PM PDT SAT MAR 27 2010

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
PDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
PDT SUNDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT
UNTIL 11 PM PDT THIS EVENING. 

A PACIFIC STORM SYSTEM WILL BRING STRONG WINDS TO THE WATERS THROUGH
EARLY SUNDAY MORNING. THE STRONGEST WINDS WILL OCCUR JUST BEFORE
SUNRISE WITH SOUTH WINDS LIKELY REACHING 30 TO 40 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ210-281145-
/O.CON.KPQR.RB.Y.0040.000000T0000Z-100329T1200Z/
COLUMBIA RIVER BAR-
836 PM PDT SAT MAR 27 2010

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 AM PDT MONDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 AM
PDT MONDAY. 

IN THE MAIN CHANNEL...COMBINED SEAS 10 FT OVERNIGHT. HOWEVER...SEAS
WILL TEMPORARILY BUILD TO 14 FT WITH BREAKERS LIKELY DURING THE
EBB CURRENT AROUND 4 AM SUN MORNING...AND TO 18 FT DURING THE EBB
CURRENT AROUND 430 PM SUN AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$
740 
WHUS76 KPQR 280955
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
255 AM PDT SUN MAR 28 2010

PZZ250-255-270-275-281800-
/O.CON.KPQR.GL.W.0021.000000T0000Z-100328T1200Z/
/O.NEW.KPQR.SR.A.0003.100329T0200Z-100329T1200Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
255 AM PDT SUN MAR 28 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...
...STORM WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A STORM
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT. A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING. 

A PACIFIC STORM SYSTEM IS KEEPING GALE FORCE CONDITIONS IN THE
WATERS EARLY THIS MORNING. AS THE GALE ENDS...WINDS WILL STAY AT
SMALL CRAFT ADVISORY LEVELS THROUGH THE DAYTIME HOURS. A STRONGER
FRONTAL SYSTEM WILL BRING STRONG WINDS TO THE WATERS TONIGHT
...WITH WINDS POSSIBLY REACHING STORM FORCE...AND LASTING THROUGH
EARLY MON MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ210-281800-
/O.EXT.KPQR.RB.Y.0040.000000T0000Z-100331T0000Z/
COLUMBIA RIVER BAR-
255 AM PDT SUN MAR 28 2010

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 PM
PDT TUESDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
5 PM PDT TUESDAY. 

.IN THE MAIN CHANNEL...COMBINED SEAS 10 FT EARLY THIS MORNING... 
BUILDING TO 16 TO 18 FT TODAY AND REMAINING AROUND 18 FT TONIGHT. 
HOWEVER...SEAS BUILD TEMPORARILY TO AROUND 21 FT DURING THE EBB 
CURRENT AROUND 430 PM THIS AFTERNOON. A WEAKER EBB CURRENT WILL 
OCCUR AROUND 4 AM THIS MORNING. BREAKERS COVERING THE BAR DURING THE 
EBBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$
059 
WHUS76 KPQR 281202
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
502 AM PDT SUN MAR 28 2010

PZZ250-255-270-275-282015-
/O.EXP.KPQR.GL.W.0021.000000T0000Z-100328T1200Z/
/O.NEW.KPQR.SI.Y.0042.100328T1202Z-100329T0200Z/
/O.NEW.KPQR.SW.Y.0029.100328T1202Z-100329T0200Z/
/O.CON.KPQR.SR.A.0003.100329T0200Z-100329T1200Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
502 AM PDT SUN MAR 28 2010

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 7 PM
PDT THIS EVENING...
...STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...


THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS
EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
UNTIL 7 PM PDT THIS EVENING. A STORM WATCH REMAINS IN EFFECT FROM
THIS EVENING THROUGH LATE TONIGHT.

SMALL CRAFT ADVISORY WINDS WILL PERSIST TODAY...BEHIND A FRONT
THAT MOVED ON THE COAST THIS MORNING. A STRONGER FRONTAL SYSTEM
WILL BRING STRONG WINDS TO THE WATERS TONIGHT ... WITH WINDS
POSSIBLY REACHING STORM FORCE...AND LASTING THROUGH EARLY MON
MORNING. SEAS AROUND 15 FT THIS MORNING WILL RISE TO NEAR 20 FT
TONIGHT...AND INTO THE MID TWENTIES MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ210-282015-
/O.CON.KPQR.RB.Y.0040.000000T0000Z-100331T0000Z/
COLUMBIA RIVER BAR-
502 AM PDT SUN MAR 28 2010

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 PM PDT TUESDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 PM
PDT TUESDAY. 

.IN THE MAIN CHANNEL...COMBINED SEAS 10 FT EARLY THIS MORNING...
BUILDING TO 16 TO 18 FT TODAY AND REMAINING AROUND 18 FT TONIGHT.
HOWEVER...SEAS BUILD TEMPORARILY TO AROUND 21 FT DURING THE EBB
CURRENT AROUND 430 PM THIS AFTERNOON. A WEAKER EBB CURRENT WILL
OCCUR AROUND 4 AM THIS MORNING. BREAKERS COVERING THE BAR DURING
THE EBBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at Mar 27, 2:45 AM PDT, 5 hours 51 minutes earlier.

Area forecast discussion, Mar 27, 2:45 AM PDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
245 AM PDT SAT MAR 27 2010

.SYNOPSIS...AN UPPER LEVEL RIDGE WILL MOVE OVER WASHINGTON AND OREGON
TODAY PROVIDING A BRIEF BREAK TO THE WET WEATHER.  THE RIDGE WILL
GIVE WAY TO AN UPPER LEVEL TROUGH WHICH WILL PUSH A COLD FRONT ACROSS
THE AREA SUNDAY MORNING. THIS WILL USHER IN A PERIOD OF WET AND
COLDER WEATHER FOR THE REMAINDER OF THE WEEK.

&&

.SHORT TERM...SATELLITE IMAGES SHOW UPPER RIDGE BUILDING OVER
WASHINGTON AND OREGON THIS MORNING. SOME FOG IN THE SOUTHERN
WILLAMETTE VALLEY EXPECTED AS THE CLOUDS HAVE CLEARED OFF THERE.
OFFSHORE FLOW DEVELOPS THIS AFTERNOON AND EXPECT SUNNY SKIES TO
DEVELOP BY THIS AFTERNOON. MODELS ARE IN GOOD AGREEMENT WITH THE
ARRIVAL OF THE NEXT WEAK FRONTAL SYSTEM LATE SATURDAY NIGHT WITH
FRONT MOVING ACROSS THE INLAND AREAS SUNDAY MORNING. WS

THE NEXT SYSTEM MON/MON NIGHT COULD BE QUITE WET AS SATELLITE IMAGERY
SHOWS THE REMNANTS OF A WESTERN PACIFIC DISTURBANCE BEING ABSORBED
INTO THE WESTERLIES. ENERGY FROM THIS SYSTEM LOOKS TO BE ASSOCIATED
WITH THE FRONTAL BOUNDARY WITH A 180 KT JET FORECAST BY GFS TO PUSH
INTO SW OREGON LATE MON. WITH POTENTIAL 6HR QPF VALUES APPROACHING
1.00" AND SWLY H85 WINDS OF 55-65KT...WOULD NOT BE SURPRISED TO SEE
2-3" OF RAINFALL IN THE COAST RANGE AND CASCADES LATER MON. AN
ENHANCED PRES GRADIENT AHEAD OF THE FRONT MAY GIVE STRONG WINDS TO
THE COAST EARLY MON. COLD AIR MOVES IN BY TUESDAY WITH SNOW LEVELS
DROPPING AND SIGNIFICANT SNOWFALL LIKELY IN THE CASCADES. RW/WS

.LONG TERM...A BROAD UPPER TROUGH AND WESTERLY MID LEVEL FLOW WILL
CONTINUE SHOWERS ACROSS THE REGION TUE AND WED. MODELS DETAILS
DIVERGE SOME LATER IN THE WEEK WITH THE FLOW BECOMING MORE
PROGRESSIVE BUT STILL RATHER UNSETTLED. MODELS SUGGEST ANOTHER FRONT
MOVING THROUGH ON FRI.	RW

&&

.AVIATION...LOCAL MVFR CIGS WILL NOT LINGER LONG OVERNIGHT AS
EASTERLY FLOW DEVELOPS. VFR CONDITIONS ALL SITES BY MID MORNING SAT
WITH LOW LEVEL OFFSHORE FLOW DRYING OUT THE AIR MASS.

KPDX AND APPROACHES...VFR CONDITIONS EXPECTED TODAY AND TONIGHT
WITH OFFSHORE FLOW DRYING THE AIR MASS.

&&

.MARINE...A SERIES OF PACIFIC STORMS WILL BRING STRONG WINDS AND
HIGH SEAS TO THE WATERS BEGINNING LATE SATURDAY. FIRST SYSTEM COMING
IN SAT LOOKS ON TRACK FOR SMALL CRAFT WINDS... BUT LIKELY THAT A
BRIEF PERIOD OF GALE FORCE WINDS WILL OCCUR LATE SUNDAY NIGHT. SWELL
GENERATED BY A STORM IN THE GULF OF AK NEAR 150W EXPECTED TO
ARRIVE SUN WITH SEAS IN THE HIGH TEENS...THEN A FRONTAL SYSTEM
COMING IN SUN NIGHT IS EXPECTED TO BRING WINDS UP TO GALE FORCE
WITH SEAS AROUND 20 FT.
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
PZ...GALE WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR COASTAL
     WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT TO
     60 NM.

     SMALL CRAFT ADVISORY FOR WINDS FROM NOON TODAY TO 11 PM PDT
     TONIGHT FOR WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR
     FROM 10 TO 60 NM.

     SMALL CRAFT ADVISORY FOR WINDS FROM 5 PM THIS AFTERNOON TO 11 PM

     PDT TONIGHT FOR COASTAL WATERS FROM CAPE SHOALWATER WA
     TO FLORENCE OR OUT 10 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 6 AM PDT
EARLY THIS
     MORNING FOR COLUMBIA RIVER BAR.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR FROM 8 PM THIS
EVENING TO 5
     AM PDT MONDAY FOR COLUMBIA RIVER BAR.

&&

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM SATURDAY TO 11 AM PDT
     SUNDAY FOR WATERS FROM CAPE SHOALWATER TO FLORENCE FROM 10 TO
     60 NM.

     SMALL CRAFT ADVISORY FOR WINDS FROM 11 PM SATURDAY TO 11 AM PDT
     SUNDAY FOR COASTAL WATERS FROM CAPE SHOALWATER TO FLORENCE OUT
     10 NM.

     SMALL CRAFT ADVISORY FOR ROUGH BAR FROM 2 AM TO 6 AM PDT
     SATURDAY FOR COLUMBIA RIVER BAR.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Mar 27, 6:20 AM PDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
620 AM PDT SAT MAR 27 2010

ORZ007-008-281330-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-
620 AM PDT SAT MAR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT
ARAREAS OF FOG HAVE FORMED THIS MORNING IN THE SOUTHERN WILLAMETTE
VALLEY. PATCHES OF DENSE FOG WITH VISIBILITIES LESS THAN 1/4 MILE
ARE EXPECTED TO LAST TO UNTIL AROUND 9 AM. MOTORISTS SHOULD SLOW
DOWN AND USE CAUTION WHEN DRIVING IN THESE FOGGY CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ250-255-270-275-281330-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
620 AM PDT SAT MAR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A GALE WATCH IS IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
SOUTH WINDS 25 TO 35 KT AFTER MIDNIGHT.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 2:44 AM PDTGale WatchPQR6 hr
Mar 27, 2:44 AM PDTSmall Craft Advisory for Rough BarPQR11 days
Mar 27, 2:44 AM PDTSmall Craft Advisory for WindsPQR20 hr
Mar 27, 2:21 PM PDTHigh Wind WatchPQR24 hr

Nearby

Gale Warnings in Oregon, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.